Phase-interchange relations for the elastic moduli of two-phase composites

L. V. Gibiansky, S. Torquato

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

For Isotropic two-phase composites, we derive phase-interchange inequalities for the bulk and shear moduli in two and three space dimensions. We find optimal microstructures that realize part of the bulk and shear moduli bounds in two dimensions. Geometrical-parameter bounds and the translation method are used to prove the results. The phase-interchange relations are applied to composites with cavities or a perfectly rigid phase, composites near the percolation threshold, incompressible composites, composites with equal bulk or shear phase moduli, and symmetric composites.

Original languageEnglish (US)
Pages (from-to)739-760
Number of pages22
JournalInternational Journal of Engineering Science
Volume34
Issue number7
DOIs
StatePublished - May 1996

All Science Journal Classification (ASJC) codes

  • Materials Science(all)
  • Engineering(all)
  • Mechanics of Materials
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Phase-interchange relations for the elastic moduli of two-phase composites'. Together they form a unique fingerprint.

Cite this